Washington, 2016Wildfire in Washington, August 2 to 4, 2016
August 2 to 4, 2016 · NWS OTX · 1 event in 1 county or zone
The Road 10 fire, a human caused fire, with a location 7 miles north of Moses Lake, WA. This fire grew to 3,280 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Road 10 fire, a human caused fire, with a location 7 miles north of Moses Lake, WA. This fire grew to 3,280 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 1, 9:46 PM PST, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 1, 9:46 PM PST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1046 PM PDT Mon Aug 1 2016
.SYNOPSIS...
Our next cold front is expected to arrive early Tuesday bringing
another windy day to the Inland Northwest. There will also be the
threat of showers and thunderstorms along the Canadian border
Tuesday afternoon and evening. The second half of the week should
be dry and warm especially Thursday and Friday. The rest of the
weekend could introduce some showers and thunderstorms mainly for
the Idaho Panhandle. Expect seasonal temperatures overall.
&&
.DISCUSSION...
Forecast update to expand the Red Flag Warning. The highlight has
been expanded eastward to include the Central Idaho Panhandle:
including the Coeur d'Alene Area, ID Palouse and Central Panhandle
Mtns. The concern will be for gusty winds with low relative
humidity. A pocket of dry air wrapping in around the upper level
low will be pushing in over this area during the afternoon with
both higher elevations and valley locations seeing RHs in the low
20s. Strongest winds will be at ridge tops where gusts of 30-40
mph will be possible.
A Red Flag Warning has also been issued for the east slopes of the
northern Cascades north of Lake Chelan over to the Okanogan
Highlands. Strong upper level dynamics with CAPEs of 500-1000 J/kg
is expected to produce scattered thunderstorms over this area.
Abundant lightning is expected with the thunderstorms. Some rain
is expected, but P-wats of only 0.60 inches and a fairly dry sub
cloud layer is expected to result in relatively dry lightning away
from heavier rain cores. /SVH
&&
.AVIATION...
06Z TAFS: A vigorous low pressure system will produce scattered
showers and thunderstorms over the northwest portion of the region
and windy conditions on Tuesday. There will be some lingering
smoke over eastern WA before the cold front arrives, mainly over
KMWH and KEAT to KOMK tonight.
Cold front passage on Tuesday will be between 12-16Z at KEAT and
KMWH then into KGEG, KSFF, KCOE, KPUW and KLWS between 17-19Z.
Moderately strong sustained winds of 15-20 kts will be likely with
gusts up to around 30 kts in the afternoon. Blowing dust will be
a concern across the basin, but confidence is low for any
visibility restrictions at this time. Wildfires are also expected
to be more active in the dry and windy conditions. Expect higher
concentrations of smoke to be lofted into the atmosphere across
portions of eastern WA and into the ID Panhandle. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 59 76 53 78 57 88 / 0 10 20 10 0 0
Coeur d'Alene 55 77 51 77 53 87 / 0 10 20 20 0 0
Pullman 52 76 48 77 50 87 / 0 0 10 10 0 0
Lewiston 61 82 56 83 59 93 / 0 0 0 0 0 0
Colville 53 80 49 82 52 90 / 0 10 40 20 10 0
Sandpoint 51 78 48 74 49 84 / 0 10 30 40 0 0
Kellogg 52 77 48 73 50 85 / 0 10 20 10 0 0
Moses Lake 57 80 53 85 56 92 / 0 0 10 0 0 0
Wenatchee 61 76 58 85 62 90 / 0 10 10 0 0 0
Omak 60 79 55 85 59 91 / 0 50 60 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 11 AM to 8 PM PDT Tuesday for Northern and
Central Idaho Panhandle (Zone 101).
WA...Red Flag Warning from 11 AM to 8 PM PDT Tuesday for East
Washington North Cascades (Zone 685)-East Washington
Northeast (Zone 686)-East Washington Northern Columbia
Basin (Zone 673)-East Washington Okanogan/Methow Valleys
(Zone 684)-East Washington Palouse and Spokane Area (Zone
674).
&&Hazardous weather outlook, Aug 1, 4:45 AM PST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
545 AM PDT MON AUG 1 2016
IDZ001-WAZ037-038-042-043-021245-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
545 AM PDT MON AUG 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLD FRONT PASSAGE MAY RESULT IN SCATTERED THUNDERSTORMS ON
TUESDAY. SOME SHOWERS MAY HAVE MODERATE TO HEAVY RAIN FALL UNDER
THE STORMS.
IDZ002>004-026-027-WAZ031>036-041-044-021245-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
545 AM PDT MON AUG 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG COLD FRONT PASSAGE TUESDAY WILL BRING INCREASED WEST WIND
OF 15 TO 30 MPH WITH POTENTIAL GUSTS TO 35-45 MPH ON TUESDAY. THE
WINDS MAY PRODUCE BLOWING DUST REDUCING VISIBILITY ON HIGHWAYS AND
INTERSTATES IN THE CENTRAL BASIN AND PALOUSE AS WELL AS CAUSING
PROBLEMS FOR HIGH PROFILE VEHICLES. THE STRONG AND DRY WIND WILL
ELEVATE CONCERNS FOR THE FIRE WEATHER COMMUNITY AS GRASSY FUELS
AND BRUSH ARE VERY DRY THIS TIME OF YEAR.
Wildfire, Moses Lake Area
- When
- August 2, 12:00 AM PST to August 4, 12:00 AM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
No injuries were reported from the fire. Two homes were lost six other structures were destroyed, fire officials said. Estimated suppression/mitigation costs were noted to be $350,000.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 2, 20161 death · 1 event
- Wildfire in Wyoming, August 2 to 18, 2016$500,000 · 2 events
- Flash Flooding in New Mexico, August 2, 20162 injured · $100,000 · 4 events
- Flash Flooding and Flooding in Arizona, August 2, 2016$110,000 · 61 kt wind · 6 events
- Flash Flooding in Arizona, August 2, 2016$75,000 · 2 events
- Flash Flooding and Lightning Strike in Missouri, August 2, 2016$50,000 · 9 events
- Flash Flooding and Heavy Rain in Arizona, August 2, 201618 events
- Hail and Damaging Winds in South Dakota, August 2 to 4, 20161.75 in hail · 13 events
- Hail and Damaging Winds in South Dakota, August 2, 2016$1,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Mississippi, August 2 to 4, 2016$12,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Wyoming, August 2, 20161.5 in hail · 6 events
- Flash Flooding in New York, August 2, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655829.